Ceftazidime Overdose

If you have received too much ceftazidime, seek immediate medical attention. An overdose can be extremely dangerous, with problems ranging from unusual muscle movements to brain problems to a coma. Keep in mind that if you had kidney problems before receiving ceftazidime, your overdose risk is higher than normal. Close supervision (and in some cases, dialysis) is required in such cases.

Can You Take Too Much Ceftazidime?

Ceftazidime (Fortaz®, Tazicef®) is a prescription antibiotic given intravenously or by injection into a muscle. As with any medication, it is possible to be given too much ceftazidime. The specific effects of an overdose can vary, depending on a number of factors, including the ceftazidime dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose With Ceftazidime

Some of the possible effects of a ceftazidime overdose include:
 
  • Seizures
  • Unusual muscle movements or hyperactivity
  • Coma
  • Brain problems.
     
An overdose is more likely to cause problems in people with poorly functioning kidneys, since the kidneys remove ceftazidime from the body. In fact, even normal doses of ceftazidime can cause overdose symptoms in people with kidney disease. This is why it is important for your healthcare provider to adjust your dosage based on how well your kidneys are functioning.
 
Certain other medications,(such as diuretics or aminoglycoside antibiotics, can increase the risk of problems with ceftazidime, especially in the case of an overdose (see Drug Interactions With Ceftazidime for more information).
 

Ceftazidime Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.